Advertisement

Reactions Weekly

, Volume 1732, Issue 1, pp 188–188 | Cite as

Heparin/warfarin

Various toxicities: 9 case reports
Case report
  • 21 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A tertiary single centre, prospective, observational cohort study, conducted between 01 July 2010 and 31 December 2015 described 9 patients (8 adult women and one neonate), who developed various toxicities following administration of warfarin or heparin [heparin sodium] as anticoagulants for mechanical heart valves or maternal exposure [dosages and duration of treatments to reactions onsets not stated; not all ages, sexes, routes and outcomes stated].

Patient 1: An 18-year-old pregnant woman had undergone double valve replacement (mitral and aortic). She received warfarin and IV heparin [unfractionated heparin] alternatively as anticoagulation therapy for mechanical heart valves. In gestation week 36, she underwent normal vaginal delivery. However, she returned to casualty...

Reference

  1. Kariv S, et al. Haemorrhage and other complications in pregnant women on anticoagulation for mechanical heart valves: A prospective observational cohort study. Cardiovascular Journal of Africa 29: 289-295, No. 5, Oct 2018. Available from: URL: http://doi.org/10.5830/CVJA-2018-029 - South AfricaCrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations